MAUDE Adverse Event Report: SYNTHES GMBH REDUCTION JOYSTICK/5.0MM; FORCEPS

SYNTHES GMBH REDUCTION JOYSTICK/5.0MM; FORCEPS
Catalog Number 03.211.454
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo of '03.211.454, reduc joystick 5' revealed that the centering pin has broke in two pieces and threaded shaft has missing.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the reduc joystick 5 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: device history record (dhr) review conducted: part # 03.211.454, synthes lot # h886595, supplier lot # h886595, release to warehouse date: 24 jun 2020, supplier : (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, while drilling the calcaneus with the palm-reduction, it broke in the calcaneus of the patient.The fragments can be completely removed without any impact on the patient.The procedure was completed successfully, without any surgical delay.This report is for one (1) reduction joystick/5.0mm.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
Additional information was received stating that during and after the surgery, the patient's condition was stable and without any additional complications.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION JOYSTICK/5.0MM
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key20183941
Report Number8030965-2024-11091
Device Sequence Number8363881
Product Code HTD
UDI-Device Identifier07611819614789
UDI-Public(01)07611819614789(10)H886595
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.211.454
Device Lot NumberH886595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown